Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 105, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 3, 2008, 9:49 PM CDT for Adair County, Oklahoma; Washington County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2008, 9:49 PM CDT (02:49 UTC)
- Expired
- Jul 4, 2008, 1:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Washington County, AR, Adair County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1296 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 040249
FFWTSA
ARC143-OKC001-040645-
/O.NEW.KTSA.FF.W.0105.080704T0249Z-080704T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT THU JUL 3 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL ADAIR COUNTY IN NORTHEAST OKLAHOMA
WESTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 145 AM CDT
* AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN 2 MILES NORTHWEST OF BARON...MOVING
EAST AT 15 MPH. RADAR INDICATES THAT 2 TO 3 INCHES OF RAIN HAS
ALREADY FALLEN. ANOTHER 1 TO 2 INCHES WILL BE POSSIBLE THROUGH
145 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...WESTVILLE...CINCINNATI AND LINCOLN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3577 9450 3578 9481 3590 9481 3591 9480
3602 9480 3610 9457 3597 9436
$$1 follow-up statement
000
WGUS74 KTSA 040637
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
136 AM CDT FRI JUL 4 2008
ARC143-OKC001-040646-
/O.EXP.KTSA.FF.W.0105.000000T0000Z-080704T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AR-ADAIR OK-
136 AM CDT FRI JUL 4 2008
...THE FLASH FLOOD WARNING FOR CENTRAL ADAIR AND WESTERN WASHINGTON
COUNTIES EXPIRES AT 145 AM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
NO REPORTS OF SIGNIFICANT FLOODING HAS BEEN RECEIVED FROM THIS AREA.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3577 9450 3578 9481 3590 9481 3591 9480
3602 9480 3610 9457 3597 9436
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 9:21 PM CDT, 28 minutes earlier.
Area forecast discussion, Jul 3, 9:21 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 921 PM CDT THU JUL 3 2008 .DISCUSSION... COLD FRONT REMAINS EXTENDED FROM NE OK THROUGH SW OK. SCATTERED CONVECTION HAS BEEN ONGOING FROM LATE AFTERNOON ALONG AND JUST AHEAD OF THE FRONT...BUT WITH LITTLE UPPER SUPPORT EXPECT ACTIVITY TO DECREASE IN AREAL COVERAGE AND INTENSITY AROUND MIDNIGHT. WILL GO WITH LIKELY POPS THROUGH 06Z IN AREAS WHERE STORMS ARE ONGOING...WITH TAPERING TO CHANCE/SLIGHT CHANCE ON EITHER SIDE. OVERNIGHT TEMPERATURES LOOK REASONABLE ON BOTH SIDES OF THE BOUNDARY...WITH ONLY MINOR TWEAKS REQUIRED. REST OF FORECAST LEFT AS IS. UPDATED ZFP/PFM/AFM ALREADY SENT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...23
Hazardous weather outlook, Jul 3, 4:55 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 PM CDT THU JUL 3 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 PM CDT THU JUL 3 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...NONE. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON AND EVENING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... LATE THIS AFTERNOON...A SLOW MOVING COLD FRONT EXTENDED FROM FAR NORTHEASTERN OKLAHOMA INTO SOUTHWEST OKLAHOMA...GENERALLY ALONG THE I-44 CORRIDOR. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG AND JUST AHEAD OF THE BOUNDARY THIS LATE AFTERNOON AND EARLY EVENING. WHILE WIND PROFILES WILL REMAIN WEAK...ENOUGH INSTABILITY WILL BE PRESENT TO SUPPORT A THUNDERSTORM OR TWO THAT MAY BRIEFLY BECOME SEVERE INTO THE EVENING HOURS. GUSTY WINDS WILL BE THE MAIN THREAT. ONGOING ACTIVITY IS EXPECTED TO DISSIPATE WITH THE LOSS OF DAYTIME HEATING. HOWEVER...AREAS OF SHOWERS AND THUNDERSTORMS MAY REDEVELOP LATER TONIGHT AS THE LOW-LEVEL JET INCREASES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED GIVEN THE BREVITY AND ISOLATED NATURE OF ANY SEVERE WEATHER THAT MAY OCCUR INTO THE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... HE CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FRIDAY INTO SATURDAY AS THE FRONTAL BOUNDARY LINGERS ACROSS THE AREA. A FEW AFTERNOON SEVERE THUNDERSTORMS COULD DEVELOP AND PERSIST INTO THE EVENING HOURS. THE FRONT WILL WASH OUT ON SUNDAY...LEAVING HIGH PRESSURE IN CONTROL THROUGH MONDAY. ANOTHER COLD FRONT WILL APPROACH THE AREA ON TUESDAY BRINGING THE POTENTIAL FOR MORE SHOWERS AND THUNDERSTORMS ALONG WITH IT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION. $$
In the hours before
Special weather statement, Jul 3, 8:00 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
800 PM CDT THU JUL 3 2008
OKZ065-040200-
OKFUSKEE OK-
800 PM CDT THU JUL 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
SOUTHERN OKFUSKEE
AT 800 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF BOLEY...MOVING EAST AT 14 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...BEARDEN...
CLEARVIEW...PHAROAH...CASTLE AND BOLEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3547 9662 3556 9611 3529 9608 3529 9644
3545 9644 3545 9647 3542 9649 3544 9656
3541 9653 3538 9654 3538 9655 3540 9658
3539 9662 3546 9663
TIME...MOT...LOC 0100Z 264DEG 12KT 3539 9651Special weather statement, Jul 3, 8:02 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
802 PM CDT THU JUL 3 2008
ARZ002-011-040200-
CARROLL AR-MADISON AR-
802 PM CDT THU JUL 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CARROLL AND NORTHERN MADISON
AT 802 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF ROCKHOUSE...MOVING EAST AT 17 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ALPENA...DENVER...
BERRYVILLE...EUREKA SPRINGS...GREEN FOREST...CONNOR...CARROLLTON...
CABANAL...RULE...COIN...URBANETTE...GRANDVIEW AND ROCKHOUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3623 9379 3641 9381 3648 9329 3633 9329
3632 9328 3623 9329
TIME...MOT...LOC 0102Z 265DEG 15KT 3633 9369Special weather statement, Jul 3, 8:45 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
845 PM CDT THU JUL 3 2008
OKZ070-040215-
MUSKOGEE OK-
845 PM CDT THU JUL 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY...
IN EAST CENTRAL OKLAHOMA
NORTHERN MUSKOGEE
AT 845 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHWEST OF MUSKOGEE...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MUSKOGEE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3573 9523 3575 9546 3580 9544 3582 9532
3582 9529
TIME...MOT...LOC 0145Z 271DEG 13KT 3577 9539Local storm report, Jul 3, 9:08 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
908 PM CDT THU JUL 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 2 NE MUSKOGEE 35.77N 95.34W
07/03/2008 E0.88 INCH MUSKOGEE OK LAW ENFORCEMENT
&&
RBDSpecial weather statement, Jul 3, 9:35 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
935 PM CDT THU JUL 3 2008
OKZ060-064-066-067-070-040330-
CREEK OK-MUSKOGEE OK-OKMULGEE OK-TULSA OK-WAGONER OK-
935 PM CDT THU JUL 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHERN OKMULGEE...WESTERN WAGONER...EASTERN CREEK AND TULSA
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
AT 935 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 9 MILES WEST OF MOUNDS TO 4 MILES SOUTHWEST OF
LIBERTY TO 5 MILES SOUTH OF BALD HILL...MOVING NORTHEAST AT 22 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
TULSA...LIBERTY...PRESTON...BALD HILL...HECTORVILLE...LEONARD...
BIXBY...JENKS...GLENPOOL...STONEBLUFF...COWETA...ONETA...MOUNDS...
KIEFER AND HASKELL.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3607 9602 3604 9571 3591 9558 3561 9587
3575 9607 3582 9629
TIME...MOT...LOC 0235Z 223DEG 19KT 3584 9621 3581 9600
3567 9585Special weather statement, Jul 3, 9:44 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
944 PM CDT THU JUL 3 2008
ARZ001-002-040345-
BENTON AR-CARROLL AR-
944 PM CDT THU JUL 3 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
CARROLL AND NORTHEASTERN BENTON
AT 944 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHWEST OF BUSCH...MOVING SOUTHEAST AT 31 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ALPENA...OAK GROVE...OAK
HILL...PLEASANT RIDGE...DENVER...GATEWAY...BERRYVILLE...EUREKA
SPRINGS...OSAGE...GREEN FOREST...DELMAR...RUDD...CONNOR...
CARROLLTON...CABANAL...RULE...COIN...URBANETTE...GRANDVIEW...BUSCH
AND BEAVER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3612 9330 3628 9366 3631 9366 3630 9371
3643 9399 3650 9392 3651 9356 3647 9329
3613 9328
TIME...MOT...LOC 0244Z 293DEG 27KT 3643 9382The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:58 PM CDT | Special Weather Statement | TSA | Cherokee | 62 min |
| Jul 3, 8:00 PM CDT | Special Weather Statement | TSA | Okfuskee | 60 min |
| Jul 3, 8:15 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 28 min |
| Jul 3, 8:45 PM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| Jul 3, 8:52 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 23 min |
| Jul 3, 9:21 PM CDT | Areal Flood Advisory | TSA | Muskogee | 54 min |
| Jul 3, 9:35 PM CDT | Special Weather Statement | TSA | Okmulgee | 55 min |
| Jul 3, 10:24 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Jul 4, 10:35 AM CDT | Areal Flood Advisory | TSA | Choctaw | 115 min |
| Jul 4, 10:46 AM CDT | Special Weather Statement | TSA | Choctaw | 44 min |
| Jul 4, 12:22 PM CDT | Areal Flood Advisory | TSA | Choctaw | 3 hr |
| Jul 4, 3:26 PM CDT | Special Weather Statement | TSA | Latimer | 34 min |
| Jul 4, 4:37 PM CDT | Special Weather Statement | TSA | Pittsburg | 23 min |
| Jul 3, 7:18 PM CDT | Special Weather Statement | TSA | Crawford | 27 min |
| Jul 3, 7:25 PM CDT | Special Weather Statement | TSA | Carroll | 35 min |
| Jul 3, 8:02 PM CDT | Special Weather Statement | TSA | Carroll | 58 min |
| Jul 3, 9:44 PM CDT | Special Weather Statement | TSA | Carroll | 61 min |
| Jul 4, 6:15 AM CDT | Special Weather Statement | TSA | Madison | 45 min |
| Jul 4, 6:30 AM CDT | Areal Flood Advisory | TSA | Benton | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2008Flash Flood Warnings in Arkansas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.